Alert archive / Illinois / Gale Warnings in 2022
Gale Warning 21, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Nov 18, 2022, 2:55 PM CST. It took effect at Nov 19, 2022, 6:00 AM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2022, 2:55 PM CST (20:55 UTC)
- In effect from
- Nov 19, 2022, 6:00 AM CST
- Expired
- Nov 20, 2022, 3:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
518 WHUS73 KLOT 182055 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 255 PM CST Fri Nov 18 2022 LMZ740>743-190500- /O.EXT.KLOT.SC.Y.0116.000000T0000Z-221120T0900Z/ /O.CAN.KLOT.GL.A.0010.221119T1200Z-221120T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 255 PM CST Fri Nov 18 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY... ...GALE WATCH IS CANCELLED... * WHAT...West winds to 30 kt with occasional gale force gusts to 35 kt and significant waves to 6 ft occasionally to 8 ft. * WHERE...Winthrop Harbor to Calumet Harbor IL, and Calumet Harbor IL to Gary IN. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ744-745-190500- /O.CON.KLOT.SC.Y.0116.000000T0000Z-221119T1200Z/ /O.UPG.KLOT.GL.A.0010.221119T1200Z-221120T0300Z/ /O.NEW.KLOT.GL.W.0021.221119T1200Z-221120T0300Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 255 PM CST Fri Nov 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY... * WHAT...For the Gale Warning, west winds to 35 kt and significant waves to 9 ft occasionally to 12 feet expected. For the Small Craft Advisory, southwest winds to 30 kt and significant waves to 6 ft occasionally to 8 feet. * WHERE...Gary to Michigan City IN. * WHEN...For the Gale Warning, from 6 AM to 9 PM CST Saturday. For the Small Craft Advisory, until 6 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
087 WHUS73 KLOT 190321 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 921 PM CST Fri Nov 18 2022 LMZ740>743-191130- /O.EXT.KLOT.SC.Y.0116.000000T0000Z-221119T1200Z/ /O.EXA.KLOT.GL.W.0021.221119T1200Z-221120T0300Z/ /O.NEW.KLOT.SC.Y.0117.221120T0300Z-221120T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 921 PM CST Fri Nov 18 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SATURDAY TO 3 AM CST SUNDAY... * WHAT...For the Gale Warning, west winds to 35 kt and significant waves to 6 ft expected. For the first Small Craft Advisory, southwest winds to 30 kt and significant waves to 4 ft. For the second Small Craft Advisory, west winds to 30 kt and significant waves to 5 ft expected. * WHERE...Winthrop Harbor to Calumet Harbor IL, and Calumet Harbor IL to Gary IN. * WHEN...For the Gale Warning, from 6 AM to 9 PM CST Saturday. For the Small Craft Advisory, until 6 AM CST Saturday. For the Small Craft Advisory, from 9 PM Saturday to 3 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ744-745-191130- /O.CON.KLOT.SC.Y.0116.000000T0000Z-221119T1200Z/ /O.CON.KLOT.GL.W.0021.221119T1200Z-221120T0300Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 921 PM CST Fri Nov 18 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY... * WHAT...For the Gale Warning, west winds to 35 kt and significant waves to 9 ft occasionally to 12 feet expected. For the Small Craft Advisory, southwest winds to 30 kt and significant waves to 6 ft occasionally to 8 feet. * WHERE...Gary to Michigan City IN. * WHEN...For the Gale Warning, from 6 AM to 9 PM CST Saturday. For the Small Craft Advisory, until 6 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
036 WHUS73 KLOT 190937 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 337 AM CST Sat Nov 19 2022 LMZ740>743-191745- /O.CON.KLOT.SC.Y.0116.000000T0000Z-221119T1200Z/ /O.CON.KLOT.GL.W.0021.221119T1200Z-221120T0300Z/ /O.CON.KLOT.SC.Y.0117.221120T0300Z-221120T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 337 AM CST Sat Nov 19 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST SUNDAY... * WHAT...For the Gale Warning, west winds to 35 kt and significant waves to 5 ft expected. For the first Small Craft Advisory, southwest winds to 30 kt and significant waves to 4 ft. For the second Small Craft Advisory, west winds to 30 kt and significant waves to 5 ft expected. * WHERE...Winthrop Harbor to Calumet Harbor IL, and Calumet Harbor IL to Gary IN. * WHEN...For the Gale Warning, until 9 PM CST this evening. For the first Small Craft Advisory, until 6 AM CST early this morning. For the second Small Craft Advisory, from 9 PM this evening to 3 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ744-745-191745- /O.CON.KLOT.SC.Y.0116.000000T0000Z-221119T1200Z/ /O.CON.KLOT.GL.W.0021.221119T1200Z-221120T0300Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 337 AM CST Sat Nov 19 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...For the Gale Warning, west winds to 35 kt and significant waves to 9 ft occasionally to 12 feet expected. For the Small Craft Advisory, southwest winds to 30 kt and significant waves to 5 ft. * WHERE...Gary to Michigan City IN. * WHEN...For the Gale Warning, until 9 PM CST this evening. For the Small Craft Advisory, until 6 AM CST early this morning. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
259 WHUS73 KLOT 191149 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 549 AM CST Sat Nov 19 2022 LMZ740>743-192000- /O.EXP.KLOT.SC.Y.0116.000000T0000Z-221119T1200Z/ /O.CON.KLOT.GL.W.0021.221119T1200Z-221120T0300Z/ /O.CON.KLOT.SC.Y.0117.221120T0300Z-221120T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 549 AM CST Sat Nov 19 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST SUNDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... * WHAT...For the Gale Warning, west winds to 35 kt and significant waves to 5 ft expected. For the Small Craft Advisory, west winds to 30 kt and significant waves to 5 ft expected. * WHERE...Winthrop Harbor to Calumet Harbor IL, and Calumet Harbor IL to Gary IN. * WHEN...For the Gale Warning, until 9 PM CST this evening. For the Small Craft Advisory, from 9 PM this evening to 3 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ744-745-192000- /O.EXP.KLOT.SC.Y.0116.000000T0000Z-221119T1200Z/ /O.CON.KLOT.GL.W.0021.221119T1200Z-221120T0300Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 549 AM CST Sat Nov 19 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... * WHAT...West winds to 35 kt and significant waves to 10 ft occasionally to 13 feet expected. * WHERE...Gary to Michigan City IN. * WHEN...Until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
602 WHUS73 KLOT 191534 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 934 AM CST Sat Nov 19 2022 LMZ740>743-192345- /O.CON.KLOT.GL.W.0021.000000T0000Z-221120T0300Z/ /O.CON.KLOT.SC.Y.0117.221120T0300Z-221120T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 934 AM CST Sat Nov 19 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST SUNDAY... * WHAT...For the Gale Warning, west winds to 35 kt and significant waves to 6 ft occasionally to 8 ft expected. For the Small Craft Advisory, west winds to 30 kt and significant waves to 5 ft expected. * WHERE...Winthrop Harbor to Calumet Harbor IL, and Calumet Harbor IL to Gary IN. * WHEN...For the Gale Warning, until 9 PM CST this evening. For the Small Craft Advisory, from 9 PM this evening to 3 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ744-745-192345- /O.CON.KLOT.GL.W.0021.000000T0000Z-221120T0300Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 934 AM CST Sat Nov 19 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...West winds to 35 kt and significant waves to 10 ft occasionally to 13 feet expected. * WHERE...Gary to Michigan City IN. * WHEN...Until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
786 WHUS73 KLOT 192146 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 346 PM CST Sat Nov 19 2022 LMZ740>743-200600- /O.CON.KLOT.GL.W.0021.000000T0000Z-221120T0300Z/ /O.CON.KLOT.SC.Y.0117.221120T0300Z-221120T0900Z/ /O.NEW.KLOT.SC.Y.0118.221120T1800Z-221121T0000Z/ /O.NEW.KLOT.GL.W.0022.221121T0000Z-221121T1000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 346 PM CST Sat Nov 19 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST SUNDAY AND THEN NOON TO 6 PM CST SUNDAY... ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 4 AM CST MONDAY... * WHAT...For the first Gale Warning, west gales to 35 kt and significant waves to 6 ft occasionally to 8 ft. For the second Gale Warning, southwest gales to 35 kt. For the first Small Craft Advisory, west winds to 30 kt. For the second Small Craft Advisory, southwest winds to 30 kt. * WHERE...Winthrop Harbor to Calumet Harbor IL, and Calumet Harbor IL to Gary IN. * WHEN...For the Gale Warning, until 9 PM CST this evening. For the Gale Warning, from 6 PM Sunday to 4 AM CST Monday. For the Small Craft Advisory, from 9 PM this evening to 3 AM CST Sunday. For the Small Craft Advisory, from noon to 6 PM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ744-745-200600- /O.EXT.KLOT.GL.W.0021.000000T0000Z-221120T0900Z/ /O.EXB.KLOT.SC.Y.0117.221120T0900Z-221121T0000Z/ /O.NEW.KLOT.GL.W.0022.221121T0000Z-221121T1000Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 346 PM CST Sat Nov 19 2022 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM CST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 4 AM CST MONDAY... * WHAT...For the first Gale Warning, west galess to 40 kt and significant waves to 10 ft occasionally to 13 feet. For the second Gale Warning, southwest winds to 35 kt and significant waves to 6 ft occasionally to 8 ft expected. For the Small Craft Advisory, west winds to 30 kt becoming southwest and significant waves to 6 to 8 ft occasionally to 8 to 10 ft. * WHERE...Gary to Michigan City IN. * WHEN...For the Gale Warning, until 3 AM CST Sunday. For the Gale Warning, from 6 PM Sunday to 4 AM CST Monday. For the Small Craft Advisory, from 3 AM to 6 PM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
771 WHUS73 KLOT 200258 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 858 PM CST Sat Nov 19 2022 LMZ740>743-201100- /O.EXP.KLOT.GL.W.0021.000000T0000Z-221120T0300Z/ /O.CON.KLOT.SC.Y.0117.221120T0300Z-221120T0900Z/ /O.CON.KLOT.SC.Y.0118.221120T1800Z-221121T0000Z/ /O.CON.KLOT.GL.W.0022.221121T0000Z-221121T1000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 858 PM CST Sat Nov 19 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 4 AM CST MONDAY... ...GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... * WHAT...For the Gale Warning, southwest winds to 35 kt and significant waves to 5 ft expected. For the first Small Craft Advisory, west winds to 30 kt. For the second Small Craft Advisory, southwest winds to 30 kt. * WHERE...Winthrop Harbor to Calumet Harbor IL, and Calumet Harbor IL to Gary IN. * WHEN...For the Gale Warning, from 6 PM Sunday to 4 AM CST Monday. For the Small Craft Advisory, until 3 AM CST Sunday. For the Small Craft Advisory, from noon to 6 PM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ744-745-201100- /O.CON.KLOT.GL.W.0021.000000T0000Z-221120T0900Z/ /O.CON.KLOT.SC.Y.0117.221120T0900Z-221121T0000Z/ /O.CON.KLOT.GL.W.0022.221121T0000Z-221121T1000Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 858 PM CST Sat Nov 19 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 4 AM CST MONDAY... * WHAT...For the first Gale Warning, west winds to 35 kt and significant waves to 10 ft occasionally to 13 feet. For the second Gale Warning, southwest winds to 35 kt and significant waves to 6 ft occasionally to 8 ft expected. For the Small Craft Advisory, west winds to 30 kt becoming southwest and significant waves to 6 to 8 ft occasionally to 8 to 10 ft. * WHERE...Gary to Michigan City IN. * WHEN...For the Gale Warning, until 3 AM CST Sunday. For the Gale Warning, from 6 PM Sunday to 4 AM CST Monday. For the Small Craft Advisory, from 3 AM to 6 PM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Nov 18, 2:42 PM CST, 13 minutes earlier.
Area forecast discussion, Nov 18, 2:42 PM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
242 PM CST Fri Nov 18 2022
.SHORT TERM...
Issued at 242 PM CST Fri Nov 18 2022
Through Saturday night...
The ongoing intermittent flurries and scattered snow showers will
continue through this evening as an upper-level disturbance moves
through the area. Forecast soundings have continued to show strong
low-level lapse rates on the order of 6 to 7 C/km across the area
this afternoon which may allow for the development of a couple of
more robust snow showers through this evening. These stronger
showers would be capable of producing hefty snowfall rates which
would lead to sharply reduced visibilities and minor accumulations
on roads and bridges causing slowed travel. Otherwise, the lighter
snow showers and flurries are expected to cause little to no
accumulation through tonight. The snow showers will gradually come
to an end this evening as drier air begins to filter into the DGZ
from the west. This will leave us under dry, but blustery conditions
for the overnight hours and into our Saturday morning. Temperatures
are expected to drop into the mid to upper teens tonight with 20 mph
wind gusts causing wind chills in the low single digits to near zero
to start of our Saturday.
Saturday will see similar conditions to what we have seen today, but
with slightly stronger winds gusting around 30 mph during the
afternoon. Another upper-level disturbance is expected to move
across the southern Great Lakes region Saturday afternoon which will
set the stage of scattered flurries and snow showers as a layer of
moisture around 850 mb move in with an elevated front. This moisture
should be sufficient to produce scattered flurries and snow showers
from mid morning through late afternoon with a potential for some
stronger showers and/or snow squalls to develop as better low-level
instability develops during the afternoon and early evening.
Guidance continues to be very spotty in coverage of these showers
with the best potential looking to be closer to the upper-level
disturbance over northern Illinois and southern Wisconsin where I
have maintained the highest precipitation chances. Regardless, the
majority of these showers should lead to little or no accumulation
but should the stronger showers or squalls develop locally high
amounts up to one inch may be realized which could lead to slowed
travel in these spots.
Once the upper-level disturbance moves east of the area Saturday
evening, snow showers and flurries will come to an end with winds
gradually easing through the night as well. However, temperatures
will still be cold with lows expected to dip into the lower teens
and single digits Saturday night with wind chills around and just
below zero degrees.
Yack
&&
.LONG TERM...
Issued at 201 PM CST Fri Nov 18 2022
Sunday through Friday...
After several days in an early winter pattern, temperatures will
moderate back to near normal for the upcoming holiday weekend.
Any lingering LES in northern Porter County Saturday night should
exit to the northeast Sunday morning as low-level flow gradually
veers south of west. Robust WAA will occur on Sunday, with 850 hPa
temps increasing ~12C from early Sunday morning to Sunday
evening. Poor deep-layer moisture profiles will preclude precip
chances Sunday and Monday even amid the strong WAA and passage of
multiple mid to upper-level troughs.
Dry conditions should continue Tuesday and Wednesday as mid-level
flow becomes mostly zonal across the northern CONUS. Daytime
highs generally in the mid 40s for low 50s are expected during
this time.
Beginning Wednesday night, the pattern will quickly amplify
across the central CONUS owing to persistent WAA over the
Mississippi River Valley and a trough digging into the northern
Rockies. A general model consensus supports a transition to a deep
upper-low over the eastern Great Lakes by Friday night. However,
variability in the exact evolution of the trough to this point is
quiet evident among guidance Thanksgiving Day into Friday. While
some guidance (deterministic GFS and a few GEFS members) produce a
swath of accumulation in the region on Friday, a vast majority of
GEFS, EPS and CMCens members suggest little to snow. Either way,
given the busy holiday weekend and plenty of ongoing travel, the
main takeaway is that a period of unsettled weather is likely late
next week that may produce some travel disruptions.
Kluber
&&
.AVIATION...
For the 18Z TAFs...
Aviation forecast concerns for this TAF period include:
* Snow showers/flurries continue this afternoon
* Another round of snow showers possible on Saturday
* MVFR ceilings expected at times
* Blustery westerly winds, peaking in magnitude on Saturday
Light snow showers are falling at the Chicago metro terminals at
the start of this TAF period. The more robust snow showers may
knock visibilities down to MVFR for a brief period of time, but
otherwise, this activity should be subdued enough to allow for VFR
visibilities to prevail with any lingering snow showers/flurries
ending by the mid/late evening. Another round of snow showers may
be seen tomorrow as a cold front swings through the region. There's
still some uncertainty over the exact timing, coverage, and
intensity of these snow showers, so have kept the inherited PROB30
group going for now. However, given that tomorrow's setup and
thermodynamic environment will be somewhat similar to what has
been seen over the past few days, this group will likely need to
be converted into at least a TEMPO group in forthcoming TAF
issuances, though some modifications to the timing, visibility,
and ceilings of this group may still be needed.
Ceilings have been oscillating between VFR and MVFR since
yesterday, and this may continue to be the case through the rest
of this afternoon into this evening before skies start to clear
out a bit overnight. Borderline MVFR ceilings may then once again
make a return tomorrow morning as the cold front starts to push in
with more solid MVFR ceilings appearing to be likely in association
with any snow showers that pass through the area.
Lastly, westerly winds this afternoon will continue to gust up to
around 25-30 kts through the remainder of this afternoon. They
should taper off a bit overnight with gusts becoming less
frequent as they back to a more southwesterly direction, but will
pick up once again around or soon after daybreak tomorrow,
becoming westerly once again and gusting to 30 kts or greater at
times after deep mixing commences.
Ogorek
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...Gary to Michigan City IN until 6 AM
Saturday.
Gale Warning...LMZ744-LMZ745...6 AM Saturday to 9 PM Saturday.
Small Craft Advisory...Winthrop Harbor to Gary IN until 3 AM
Sunday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Nov 18, 4:06 AM CST, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 406 AM CST Fri Nov 18 2022 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-191015- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 406 AM CST Fri Nov 18 2022 /506 AM EST Fri Nov 18 2022/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Snow Risk. DISCUSSION... Isolated snow showers are likely today. While most areas will only see flurries with little or no accumulation, there will be a few areas affected by snow showers that will reduce visibility and could produce a quick coating to nearly an inch of snow. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday... Limited Excessive Cold Risk. Limited Non Thunderstorm Wind Risk. Limited Snow Risk. Sunday... Limited Excessive Cold Risk. DISCUSSION: Scattered snow showers are likely again Saturday. Where snow showers occur, significant reductions in visibility are likely with a quick coating to an inch of snow possible in some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-191015- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 406 AM CST Fri Nov 18 2022 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday... Gale force winds and or very hazardous waves are likely. Sunday and Monday... Hazardous conditions for small craft are likely. Thursday... Hazardous conditions for small craft are likely. - Izzi Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
In the hours before
Special weather statement, Nov 18, 9:16 AM CST, 5 hours 39 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville IL 916 AM CST Fri Nov 18 2022 ILZ004>006-103-181800- Boone-McHenry-Lake IL-Northern Cook- Including the cities of Belvidere, Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, Evanston, Des Plaines, Schaumburg, Palatine, and Northbrook 916 AM CST Fri Nov 18 2022 ...SNOW SHOWERS CAUSING REDUCED VISIBILITY... An area of snow showers will result in brief bursts of heavier snow for areas along and north of I-90 through this morning. Brief snow accumulations on roads and sharply reduced visibility may also occur under these showers. Travelers should prepare for quick changes in visibility and slowed travel as the showers move through this morning. Be sure to slow down and increased following distance between vehicles. Yack
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:46 AM CST | Gale Watch | LOT | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.